MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VIVACIT-E DM LINER 28 X 38MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. VIVACIT-E DM LINER 28 X 38MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reported event was unable to be confirmed with photos received.Photos show size difference of explanted product to correct revision product.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The root cause of the reported issue is attributed to a manufacturing deficiency.A corrective action has been initiated for further investigation and root cause determination.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial hip arthroplasty.An x ray was taken in post-op, and an abnormality was seen.The doctor decided to re-open the patient and explant the current dual mobility bearing within.After explanation, it was confirmed with calipers that the implanted product was 42mm however the description on the box stated it was a 38mm implant.A new implant was opened and confirmed at 38mm and was implanted into the patient.No further event information available at the time of this report.

Brand Name
VIVACIT-E DM LINER 28 X 38MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10459118
Report Number0001822565-2020-03029
Device Sequence Number19369866
Product Code LPH
UDI-Device Identifier00889024572676
UDI-Public(01)00889024572676(17)250531(10)64755636
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number110031009
Device Lot Number64755636
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CUP; UNKNOWN HEAD; UNKNOWN STEM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;